Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 11:41 PM EDT for Berrien County, Cook County, Tift County, Georgia. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 11:41 PM EDT (03:41 UTC)
- Expired
- Jun 4, 2018, 12:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Cook County, GA, Tift County, GA
The radar
The Moody AFB radar (KVAX), 63 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:50 PM EDT | TSTM WND DMG | Tifton, GA | SEVERAL TREES DOWN AND POWER LINES DOWN IN TIFTON, GA. |
| Jun 3, 11:55 PM EDT | TSTM WND GST 41 | Henry Tift Myers Airpor, GA | AWOS STATION TMA, HENRY TIFT MYERS AIRPORT. |
| Jun 4, 12:10 AM EDT | TSTM WND DMG | 3 Sw Alapaha, GA | CORRECTS TIME OF PREVIOUS TSTM WND DMG REPORT FROM 3 SW ALAPAHA. SEVERAL TREES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 4, 12:39 AM EDT | TSTM WND DMG | 3 Sw Alapaha, GA | SEVERAL TREES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3021 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS52 KTAE 040341
SVRTAE
GAC019-075-277-040430-
/O.NEW.KTAE.SV.W.0063.180604T0341Z-180604T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1141 PM EDT SUN JUN 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
North central Cook County in south central Georgia...
Berrien County in south central Georgia...
Tift County in south central Georgia...
* Until 1230 AM EDT.
* At 1141 PM EDT, a severe thunderstorm was located over Tifton,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nashville, Tifton, Enigma, Omega, Lenox, Ty Ty, Alapaha,
Phillipsburg, Unionville, Vanceville, Hillsdale, Eldorado, Chula,
Staunton, Berrien Co A/P, Gladys, Glory, Harding, Bannockburn and
Tift Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3115 8304 3115 8316 3125 8334 3126 8339
3125 8344 3128 8351 3133 8352 3136 8365
3148 8367 3149 8367 3160 8357 3159 8351
3156 8347 3155 8342 3148 8338 3148 8320
3146 8315 3140 8314 3133 8306 3128 8304
TIME...MOT...LOC 0341Z 303DEG 32KT 3148 8353
HAIL...1.00IN
WIND...60MPH
$$
42-DVD2 follow-up statements
976
WWUS52 KTAE 040412
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1212 AM EDT MON JUN 4 2018
GAC277-040421-
/O.CAN.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Tift GA-
1212 AM EDT MON JUN 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR TIFT COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3115 8304 3115 8316 3125 8334 3126 8339
3125 8344 3128 8351 3132 8351 3133 8346
3140 8338 3140 8337 3146 8337 3147 8334
3148 8334 3147 8318 3146 8315 3140 8314
3133 8306 3128 8304 3121 8305
TIME...MOT...LOC 0411Z 303DEG 32KT 3133 8326
$$
GAC019-075-040430-
/O.CON.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Cook GA-Berrien GA-
1212 AM EDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTH CENTRAL COOK AND BERRIEN COUNTIES...
At 1211 AM EDT, a severe thunderstorm was located near Alapaha, or 8
miles north of Nashville, moving southeast at 35 mph. There have
been reports of trees and power lines down in the Tifton area with
these storms.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nashville, Enigma, Lenox, Alapaha, Staunton, Berrien Co A/P, Gladys,
Weber, Glory and Bannockburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3115 8304 3115 8316 3125 8334 3126 8339
3125 8344 3128 8351 3132 8351 3133 8346
3140 8338 3140 8337 3146 8337 3147 8334
3148 8334 3147 8318 3146 8315 3140 8314
3133 8306 3128 8304 3121 8305
TIME...MOT...LOC 0411Z 303DEG 32KT 3133 8326
HAIL...<.75IN
WIND...60MPH
$$
42-DVD687
WWUS52 KTAE 040421
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1221 AM EDT MON JUN 4 2018
GAC075-040431-
/O.CAN.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Cook GA-
1221 AM EDT MON JUN 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COOK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3115 8316 3125 8334 3126 8334 3126 8338
3130 8337 3130 8338 3140 8333 3141 8331
3140 8327 3140 8317 3139 8314 3132 8306
3127 8304 3121 8305 3115 8304
TIME...MOT...LOC 0421Z 307DEG 30KT 3127 8322
$$
GAC019-040430-
/O.CON.KTAE.SV.W.0063.000000T0000Z-180604T0430Z/
Berrien GA-
1221 AM EDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR CENTRAL BERRIEN COUNTY...
At 1221 AM EDT, a severe thunderstorm was located near Nashville,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nashville, Enigma, Alapaha, Berrien Co A/P, Weber, Glory and
Bannockburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3115 8316 3125 8334 3126 8334 3126 8338
3130 8337 3130 8338 3140 8333 3141 8331
3140 8327 3140 8317 3139 8314 3132 8306
3127 8304 3121 8305 3115 8304
TIME...MOT...LOC 0421Z 307DEG 30KT 3127 8322
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:20 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 3, 10:20 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1020 PM EDT Sun Jun 3 2018
.NEAR TERM [Through Tonight]...
Storms along and ahead of a frontal boundary dropping into the
Gulf Coast states are gradually weakening as they move into a more
stable environment. This weakening trend will continue for the
next few hours until storms diminish completely. Expect lows to
range from near 70 degrees in southeast Alabama to the mid 70s in
the southeast Big Bend of Florida.
&&
.PREV DISCUSSION [756 PM EDT]...
.SHORT TERM [Monday Through Tuesday Night]...
Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.
.LONG TERM [Wednesday Through Sunday]...
A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.
.AVIATION [Through 00Z Tuesday]...
A final line of storms tonight may impact DHN and ABY over the
next few hours. Otherwise, VFR should prevail through the night
with fair conditions tomorrow.
.MARINE...
Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.
.FIRE WEATHER...
Red Flag conditions are not expected over the next several
days.
.HYDROLOGY...
The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 65 92 68 / 20 10 0 0 0
Panama City 76 88 71 86 74 / 10 10 0 0 0
Dothan 70 88 65 89 68 / 30 0 0 0 0
Albany 71 89 65 89 67 / 30 0 0 0 0
Valdosta 73 91 64 90 67 / 20 10 0 0 0
Cross City 76 90 68 90 69 / 10 30 0 0 0
Apalachicola 76 89 70 87 73 / 0 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Harrigan
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...SchollIn the hours before
Local storm report, Jun 3, 9:15 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 1 SE EDWIN 31.65N 85.35W
06/03/2018 M38 MPH HENRY AL MESONET
MESONET STATION D7933, 1 SE EDWIN MEASURED A
GUST OF 38 MPH.
&&
DHSpecial weather statement, Jun 3, 9:34 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
934 PM EDT SUN JUN 3 2018
ALZ067-069-GAZ120>123-142-143-040215-
Henry AL-Houston AL-Quitman GA-Miller GA-Randolph GA-Calhoun GA-
Clay GA-Early GA-
934 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY AND EASTERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...NORTHWESTERN MILLER...
CLAY...SOUTHERN RANDOLPH...CALHOUN...EARLY AND SOUTHEASTERN QUITMAN
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1015 PM EDT/915 PM CDT/...
At 934 PM EDT/834 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Cuthbert to 8 miles
northwest of Blakely to near Kinsey. Movement was southeast at 40
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Cottonwood, Morgan, Blakely, Cuthbert, Headland, Dothan,
Kinsey, Ashford, Cowarts, Edison, Arlington, Webb, Columbia,
Douglasville, Centerville, Avon, Gordon, Damascus and Bellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8466 3161 8454 3143 8461 3143 8464
3137 8464 3116 8472 3104 8536 3133 8542
3143 8504 3181 8499
TIME...MOT...LOC 0134Z 330DEG 36KT 3171 8480 3145 8505 3128 8537
ADLLocal storm report, Jun 3, 10:30 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG ABBEVILLE 31.57N 85.25W
06/03/2018 HENRY AL LAW ENFORCEMENT
DISPATCH REPORTS A FEW TREES DOWN IN THE
AREA. ONE SPECIFIC LOCATION REPORTED EARLIER
WAS NEAR COUNTY ROAD 65 IN THE ABBEVILLE
AREA.
&&
DVDSpecial weather statement, Jun 3, 10:35 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1035 PM EDT SUN JUN 3 2018
GAZ128-130-131-040330-
Irwin GA-Turner GA-Ben Hill GA-
1035 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...NORTHEASTERN
TURNER AND BEN HILL COUNTIES UNTIL 1130 PM EDT...
At 1035 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pitts, or 12 miles east of Cordele, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fitzgerald, Rebecca, Lulaville, Amboy, Fitzgerald Municipal A/P,
Irwinville Airport, Bowens Mill, Ashton, Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3185 8338 3184 8321 3185 8320 3168 8312
3165 8359 3180 8364 3181 8361 3185 8361
TIME...MOT...LOC 0235Z 325DEG 22KT 3189 8358
ADLSpecial weather statement, Jun 3, 11:18 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1118 PM EDT SUN JUN 3 2018
GAZ127-129-040400-
Tift GA-Worth GA-
1118 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR TIFT AND SOUTHEASTERN WORTH
COUNTIES UNTIL MIDNIGHT EDT...
At 1118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poulan, or near Sylvester, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sylvester, Tifton, Omega, Poulan, Ty Ty, Phillipsburg, Unionville,
Terrell, Sumner, Vanceville, Hillsdale, Eldorado, Chula,
Scooterville, Harding, Tift Airport, Fender, Shingler, Brookfield and
Sunsweet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8379 3162 8371 3160 8370 3159 8367
3157 8366 3157 8365 3160 8365 3159 8350
3157 8350 3155 8342 3149 8338 3147 8334
3146 8337 3140 8337 3138 8341 3133 8346
3133 8371 3158 8386 3163 8380
TIME...MOT...LOC 0318Z 311DEG 25KT 3156 8374
42-DVDSpecial weather statement, Jun 3, 11:28 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1128 PM EDT SUN JUN 3 2018
GAZ148-040415-
Berrien GA-
1128 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERRIEN COUNTY UNTIL
1215 AM EDT...
At 1127 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocilla, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Enigma, Alapaha, Glory and Gladys.
LAT...LON 3127 8340 3130 8343 3132 8344 3136 8343
3136 8341 3139 8340 3139 8339 3140 8338
3140 8337 3146 8337 3147 8334 3148 8334
3147 8315 3140 8314 3139 8312 3136 8311
3133 8306 3129 8305
TIME...MOT...LOC 0327Z 325DEG 23KT 3157 8326
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:14 PM EDT | Special Weather Statement | TAE | Clay | 46 min |
| Jun 3, 9:34 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Miller, Randolph | 41 min |
| Jun 3, 10:35 PM EDT | Special Weather Statement | TAE | Irwin | 55 min |
| Jun 3, 10:59 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 61 min |
| Jun 3, 11:18 PM EDT | Special Weather Statement | TAE | Tift | 42 min |
| Jun 3, 11:28 PM EDT | Special Weather Statement | TAE | Berrien | 47 min |
| Jun 4, 12:24 AM EDT | Special Weather Statement | TAE | Lanier | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.